Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at May 13, 2014, 11:12 AM CDT for 8 counties in Kansas. It took effect at May 14, 2014, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 11:12 AM CDT (16:12 UTC)
- In effect from
- May 14, 2014, 4:00 AM CDT
- Expired
- May 14, 2014, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS73 KDDC 131612 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1112 AM CDT TUE MAY 13 2014 ...ANOTHER COLD NIGHT IS IN STORE... .UNDER MOSTLY CLEAR SKIES AND WITH LIGHT NORTH WINDS, TEMPERATURES WILL FALL JUST BELOW THE FREEZING MARK FOR A FEW HOURS TOWARD DAYBREAK. KSZ043-044-061>063-074-075-084-140600- /O.NEW.KDDC.FZ.W.0004.140514T0900Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 1112 AM CDT TUE MAY 13 2014 /1012 AM MDT TUE MAY 13 2014/ ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY. * TEMPERATURE...WILL FALL TO THE 30 TO 32 DEGREE RANGE TOWARDS SUNRISE. * IMPACTS...TEMPERATURES THIS COLD CAN DAMAGE SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 12
3 follow-up statements
987 WWUS73 KDDC 131922 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 222 PM CDT TUE MAY 13 2014 ...ANOTHER COLD NIGHT IS IN STORE... .UNDER MOSTLY CLEAR SKIES AND WITH LIGHT NORTH WINDS... TEMPERATURES WILL FALL JUST BELOW THE FREEZING MARK FOR A FEW HOURS TOWARD DAYBREAK. KSZ043-044-061>063-074-075-084-140600- /O.CON.KDDC.FZ.W.0004.140514T0900Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 222 PM CDT TUE MAY 13 2014 /122 PM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 30 TO 32 DEGREE RANGE TOWARDS SUNRISE. * IMPACTS...TEMPERATURES THIS COLD CAN DAMAGE SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064-076-077-085-086-140600- /O.NEW.KDDC.FR.Y.0002.140514T0900Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 222 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...WILL FALL TO THE 33 TO 36 DEGREE RANGE TOWARD SUNRISE. * IMPACTS...FROST CAN FORM AT THESE TEMPERATURES, AFFECTING CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 12
530 WWUS73 KDDC 140453 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1153 PM CDT TUE MAY 13 2014 ...ANOTHER COLD NIGHT IS IN STORE... .UNDER MOSTLY CLEAR SKIES AND WITH LIGHT NORTH WINDS... TEMPERATURES WILL FALL JUST BELOW THE FREEZING MARK FOR A FEW HOURS TOWARD DAYBREAK. KSZ043-044-061>063-074-075-084-141300- /O.CON.KDDC.FZ.W.0004.140514T0900Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 1153 PM CDT TUE MAY 13 2014 /1053 PM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 30 TO 32 DEGREE RANGE TOWARDS SUNRISE. * IMPACTS...TEMPERATURES THIS COLD CAN DAMAGE SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-031-045-046-064-076-077-085-086-141300- /O.CON.KDDC.FR.Y.0002.140514T0900Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 1153 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE...WILL FALL TO THE 33 TO 36 DEGREE RANGE TOWARD SUNRISE. * IMPACTS...FROST CAN FORM AT THESE TEMPERATURES... AFFECTING CERTAIN SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURGERT
160 WWUS73 KDDC 141246 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 746 AM CDT WED MAY 14 2014 ...TEMPERATURES CLIMBING ABOVE FREEZING... .TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. KSZ043-044-061>063-074-075-084-141400- /O.EXP.KDDC.FZ.W.0004.000000T0000Z-140514T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 746 AM CDT WED MAY 14 2014 /646 AM MDT WED MAY 14 2014/ ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ KSZ030-031-045-046-064-076-077-085-086-141400- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-140514T1300Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...HUGOTON... MOSCOW...LIBERAL...KISMET 746 AM CDT WED MAY 14 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at May 13, 6:05 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 13, 6:05 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 605 AM CDT Tue May 13 2014 ...UPDATE TO AVIATION... .SHORT TERM...(Today and tonight) ISSUED AT 203 AM CDT TUE MAY 13 2014 A surface to 850mb ridge axis will build into western Kansas today as an upper level trough crosses the Central Rockies and begins to move out into Central High Plain. 850mb thermal trough that was located over southwest Kansas at 00z Tuesday will also shift east and both the NAM and GFS indicated a 5c to 7c warm up by 00z Wednesday. Based on this warming and mostly sunny skies the latest MAV/MET guidance with highs generally in the 60 to 65 degree range looks on track. Some overnight cloud cover will be possible under the cool 500mb trough as it crosses western Kansas. Given the expected cloud cover, light winds, and dewpoints in the mid to upper 20s the lows tonight will once again fall back into the 30s. Overnight lows are currently expected to be mainly in mid to upper 30s. .LONG TERM...(Wednesday through Monday) ISSUED AT 337 AM CDT TUE MAY 13 2014 Medium range models indicate an elongated upper level trough of low pressure transitioning slowly eastward across the Central Plains Wednesday giving way to a northwesterly flow aloft across the Western High Plains by Wednesday night. Dry conditions are likely through at least early Thursday as much drier air infiltrates the lower and mid levels. There is an outside chance for a few high based showers late Thursday as an H5 vort lobe swings southeastward across the Northern Plains into the Central Plains on the back side of the departing large scale trough axis. Associated with this feature will be a marginally intensified upper level jet increasing dynamic support aloft. Along with the help of some moisture return in the lower/mid levels as indicated by GFS/ECMWF model soundings, a few light showers will be possible across central and portions of southwest Kansas Thursday afternoon/evening. A similar setup will exist Friday with the additional help of an easterly upslope flow as surface low pressure develops generally across southeastern Colorado and the western panhandle of Oklahoma. Temperatures will gradually warm from Tuesday into Wednesday even as surface high pressure remains settled across the Colorado Rockies. This will allow a low level northwesterly flow to persist across the high plains of western Kansas. With marginally warmer air moving into the area combined with the help of some downsloping, expect highs well up into the 60s(F) to near 70F Wednesday afternoon. The gradual warming trend will continue through the weekend as the northwesterly flow aloft becomes more zonal across the Western High Plains. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) ISSUED AT 602 AM CDT TUE MAY 13 2014 VFR conditions will prevail at all TAF sites through late this evening. As for winds, surface high pressure will remain settled across the Colorado Rockies through tonight. As a result, northwesterly winds of 10 to 15kt will increase up to around 20 to 30kt through this afternoon, then subside somewhat this evening with the loss of daytime heating. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 37 66 39 / 0 0 0 0 GCK 61 34 65 38 / 0 0 0 0 EHA 59 36 65 39 / 0 0 0 0 LBL 62 34 67 39 / 0 0 0 0 HYS 63 34 67 40 / 0 0 0 0 P28 67 40 70 43 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING until 8 AM CDT /7 AM MDT/ this morning FOR KSZ043- 044-061>063. && SHORT TERM...Burgert LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, May 13, 10:55 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1055 AM CDT TUE MAY 13 2014 KSZ030-031-043>046-061>066-074>081-084>090-141100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1055 AM CDT TUE MAY 13 2014 /955 AM MDT TUE MAY 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FREEZE WARNING POSTED LATE TONIGHT, WEST OF A LINE FROM SCOTT CITY TO GARDEN CITY TO HUGOTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:22 PM CDT | Frost Advisory | DDC | Ellis, Gray, Haskell, Hodgeman, Ness, Rush and 3 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.